Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 10, 2000, 11:43 PM EDT for Magoffin County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2000, 11:43 PM EDT (03:43 UTC)
- Expired
- Jul 11, 2000, 12:15 AM EDT
- In force
- 32 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Magoffin County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1714 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 110345 SVRJKL KYC153-197-237-110415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 1143 PM EDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAGOFFIN COUNTY IN KENTUCKY POWELL COUNTY IN KENTUCKY WOLFE COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF CAMPTON * UNTIL 1215 AM EDT * AT 1135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTH OF FRITZ TO 20 MILES NORTHWEST OF LOMBARD...OR FROM 5 MILES NORTHWEST OF SALYERSVILLE TO 5 MILES SOUTHWEST OF MOUNT STERLING...MOVING SOUTHEAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER FRITZ...GYPSY...MARSHALLVILLE...ROYALTON AT 1150 PM EDT OVER BELKNAP...BURKHART...CALABOOSE...CONLEY STATION AT 1155 PM EDT OVER ROGERS CHAPEL...BAPTIST AT MIDNIGHT EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3768 8295 3787 8400 3774 8374 3762 8293 HAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 8:45 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 10, 8:45 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
845 PM EDT MON JUL 10 2000
CURRENT 88D AND SAT PICS HAVE TSRA MOSTLY TO OUR NORTH. A COUPLE OF
THE MORE SOUTHERN STORMS HAVE CLIPPED SOME OF OF OUR NRN COUNTIES
WITH DIME SIZED HAIL. SYSTEM SLOW TO SAG SOUTH AND HAVE CUT THE SRN
HALF OF THE CWFA OFF UNTIL AFTER MIDNIGHT. CONCERN NOW IS FOR
POSSIBLE MCS AS FCST IN ETA MODEL TO DEVELOP IN IA/MO/IL AND MOVE ACROSS
AREA TOWARDS MORNING. UPDATE ALREADY OUT.
.JKL...FLASH FLOOD WATCH FOR MOST OF EASTERN KENTUCKY TONIGHT
THROUGH TUESDAY AFTERNOON.
DUSTYIn the hours before
Local storm report, Jul 10, 6:44 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
644 PM EDT MON JUL 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
B
0611 PM JOB KY .75 INCH HAIL
07/10/00 MARTIN REPORTED BY STORM
SPOTTER.Local storm report, Jul 10, 8:58 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
858 PM EDT MON JUL 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 4 N INEZ KY WIND DAMAGE
07/10/00 MARTIN 80 FOOT WIDE PATH OF
TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0615 PM 3 NE INEZ KY WIND DAMAGE
07/10/00 MARTIN NUMEROUS TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 10, 9:32 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
932 PM EDT MON JUL 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
G
0929 PM DALESBURG KY WIND DAMAGE
07/10/00 FLEMING SEVERAL TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:25 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 35 min |
| Jul 10, 9:58 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 47 min |
| Jul 10, 10:37 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 38 min |
| Jul 10, 10:47 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 43 min |
| Jul 10, 10:59 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan | 46 min |
| Jul 10, 11:07 PM EDT | Tornado Warning | JKL | Morgan, Rowan | 38 min |
| Jul 10, 11:24 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery | 36 min |
| Jul 10, 11:43 PM EDT | Severe Thunderstorm Warning | JKL | Powell, Wolfe | 32 min |
| Jul 10, 11:51 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 24 min |
| Jul 11, 12:04 AM EDT | Severe Thunderstorm Warning | JKL | Estill | 26 min |
| Jul 11, 7:39 AM EDT | Severe Thunderstorm Warning | JKL | Fleming | 36 min |
| Jul 11, 9:42 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott | 33 min |
| Jul 11, 1:33 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson | 42 min |
| Jul 11, 1:43 PM EDT | Severe Thunderstorm Warning | JKL | Owsley | 32 min |
| Jul 11, 2:16 PM EDT | Severe Thunderstorm Warning | JKL | Clay | 44 min |
| Jul 11, 2:31 PM EDT | Severe Thunderstorm Warning | JKL | Laurel | 29 min |
| Jul 11, 2:42 PM EDT | Severe Thunderstorm Warning | JKL | Leslie | 48 min |
| Jul 11, 3:01 PM EDT | Tornado Warning | JKL | Leslie | 29 min |
| Jul 11, 3:13 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox | 47 min |
| Jul 11, 3:13 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie | 47 min |
| Jul 11, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 49 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.